Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2015  |  Volume : 6  |  Issue : 3  |  Page : 179--181

Life-threatening bradyarrhythmia with oral phenytoin overdose


Giridharan Srinivasan, Mukta Wyawahare, Pratheesh George Mathen, Dharanipragada K Subrahmanyam 
 Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry, India

Correspondence Address:
Mukta Wyawahare
Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Puducherry
India

We report a case of a 41-year-old lady, who developed severe hypotension and sinus bradycardia, following oral consumption of 20 g of phenytoin and 500 mg of glibenclamide. She required high dose of inotropes and a temporary transvenous pacer for her hemodynamic instability. This life-threatening cardiotoxicity of phenytoin could have been due to its interaction with sulphonylurea. It is imperative to be aware of drug interactions, due to which, life-threatening cardiovascular manifestations following phenytoin toxicity can occur.


How to cite this article:
Srinivasan G, Wyawahare M, Mathen PG, Subrahmanyam DK. Life-threatening bradyarrhythmia with oral phenytoin overdose.J Pharmacol Pharmacother 2015;6:179-181


How to cite this URL:
Srinivasan G, Wyawahare M, Mathen PG, Subrahmanyam DK. Life-threatening bradyarrhythmia with oral phenytoin overdose. J Pharmacol Pharmacother [serial online] 2015 [cited 2021 Oct 24 ];6:179-181
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2015;volume=6;issue=3;spage=179;epage=181;aulast=Srinivasan;type=0